Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 235, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Oct 5, 2000, 9:25 PM EDT for Harrison County, Washington County, Indiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2000, 9:25 PM EDT (01:25 UTC)
- Expired
- Oct 5, 2000, 9:45 PM EDT
- In force
- 20 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Harrison County, IN, Washington County, IN
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 336 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 060126 SVRSDF INC061-175-060145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 925 PM EDT THU OCT 5 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA SOUTHERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 945 PM EDT(845 PM EST) * AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MILLTOWN...OR ABOUT 30 MILES WEST OF LOUISVILLE...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FREDERICKSBURG...HANCOCK CHAPEL...ORGAN SPRINGS...RAMSEY AROUND 930 PM EDT BRADFORD...CENTRAL BARREN...PALMYRA AROUND 835 PM EST BYRNEVILLE...MARTINSBURG AROUND 840 PM EST THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL. IF YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 3:40 PM EDT, 5 hours 45 minutes earlier.
Area forecast discussion, Oct 5, 3:40 PM EDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EDT THU OCT 5 2000 MAIN FORECAST CHALLENGES THIS AFTERNOON INVOLVE THE RAIN CHANCES TONIGHT AND FRIDAY AND TEMPERATURES WITH THE COLD AIR COMING IN FOR THE WEEKEND. MODELS BRING FRONT SOUTH ACROSS KENTUCKY OVERNIGHT WITH SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF THE FRONT. SHOWERS WILL ALSO LINGER BEHIND THE FRONT. SPOTTY SHOWERS TRYING TO DEVELOP AT MID AFTERNOON TO THE WEST AND NORTHWEST OF KY AND THESE SHOULD CONTINUE TO DEVELOP DURING THE LATE AFTERNOON AND CONTINUE TONIGHT AS COLD FRONT APPROACHES. WITH UNSTABLE AIR (DEW POINTS RISING INTO THE 60S) AND STRONG DYNAMICS A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE NEAR AND AHEAD OF THE FRONT. THE PUSH OF COLDER AIR WILL BEGIN ON SATURDAY WITH HIGHS SOME 20 DEGREES COOLER THAN TODAY. EVEN COLDER AIR WILL ARRIVE FOR SUNDAY WITH HIGHS NOT EXPECTED TO CLIMB MUCH ABOVE 40 DEGREES. MODELS INDICATE MONDAY NIGHT TEMPS WILL DROP TO RECORD OR NEAR RECORD LOWS WITH LOWS IN THE 20S. WITH HIGH PRESURE BUILDING INTO THE AREA... WINDS WILL DIMINISH ALLOWING SKIES TO CLEAR AND TEMPERATURES TO PLUMMET. .SDF...NONE. SCHOLZ
In the hours before
Local storm report, Oct 5, 6:40 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
640 PM EDT THU OCT 05 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM (SDF)STANIFORD FLD LUISVI KY WIND DAMAGE
10/05/00 JEFFERSON TREES AND POWER LINES
DOWN COUNTYWIDE.
REPORTED BY FIRE AND
RESCUE.Local storm report, Oct 5, 7:07 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
707 PM EDT THU OCT 05 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM FERN CREEK KY WIND DAMAGE
10/05/00 JEFFERSON TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Oct 5, 7:15 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
715 PM EDT THU OCT 05 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM 3 S SHELBYVILLE KY .75 INCH HAIL
10/05/00 SHELBY REPORTED BY HAM RADIO
OPERATOR.Local storm report, Oct 5, 7:20 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
720 PM EDT THU OCT 05 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM 3 S SHELBYVILLE KY WIND DAMAGE
10/05/00 SHELBY NUMEROUS TREES DOWN.
REPORTED BY HAM RADIO
OPERATOR.Local storm report, Oct 5, 7:47 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
747 PM EDT THU OCT 05 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM FRANKFORT KY WIND DAMAGE
10/05/00 FRANKLIN NUMEROUS TREES AND
POWER LINES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.